Volume 17, issue 2 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Operad bimodules and composition products on André–Quillen filtrations of algebras

Nicholas J Kuhn and Luís Alexandre Pereira

Algebraic & Geometric Topology 17 (2017) 1105–1130
Abstract

If O is a reduced operad in a symmetric monoidal category of spectra (S–modules), an O–algebra I can be viewed as analogous to the augmentation ideal of an augmented algebra. From the literature on topological André–Quillen homology, one can see that such an I admits a canonical (and homotopically meaningful) decreasing O–algebra filtration I I1 I2 I3 satisfying various nice properties analogous to powers of an ideal in a ring.

We more fully develop such constructions in a manner allowing for more flexibility and revealing new structure. With R a commutative S–algebra, an O–bimodule M defines an endofunctor of the category of O–algebras in R–modules by sending such an O–algebra I to M OI. We explore the use of the bar construction as a derived version of this. Letting M run through a decreasing O–bimodule filtration of O itself then yields the augmentation ideal filtration as above. The composition structure of the operad then induces pairings among these bimodules, which in turn induce natural transformations (Ii)j Iij, fitting nicely with previously studied structure.

As a formal consequence, an O–algebra map I Jd induces compatible maps In Jdn for all n. This is an essential tool in the first author’s study of Hurewicz maps for infinite loop spaces, and its utility is illustrated here with a lifting theorem.

Keywords
operads, Andre–Quillen homology
Mathematical Subject Classification 2010
Primary: 55P43
Secondary: 18D50
References
Publication
Received: 21 February 2016
Revised: 20 June 2016
Accepted: 1 August 2016
Published: 14 March 2017
Authors
Nicholas J Kuhn
Department of Mathematics
University of Virginia
Charlottesville, VA 22904
United States
http://pi.math.virginia.edu/Faculty/Kuhn/
Luís Alexandre Pereira
Department of Mathematics
University of Virginia
Charlottesville, VA 22904
United States